How JustAnswer Works:

  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.

Ask Susan Ivy Your Own Question

Susan Ivy
Susan Ivy, Nurse (RN)
Category: Health
Satisfied Customers: 4057
Experience:  BSN, MSN, CNS
8413180
Type Your Health Question Here...
Susan Ivy is online now
A new question is answered every 9 seconds

course, i never forgot my pot) and i have NEVER seen a difference

Resolved Question:

i wanted to add some more info to my first question about being bipolar 1 or substance induced mood disorder. i have gone on and off my psychiatric drugs over the years, i have 'forgotten' them while on a 10 day vacation (of course, i never 'forgot' my pot) and i have NEVER seen a difference with or withour them. I have religously listened to my dr. the last 5 years and have taken my pills on a regular basis since that time with an occasional missed dose. i am currently taking lamotrigine 100 mg nightly and i just restarted (by my choice) my abilify 2 mg nightly. my psychiatrist recently, about a month ago, got me off abilify but when i last saw her she was concerned about the amount of pot i was smoking daily and thought abilify might even me out a little. so she gave me samples and told me she trusted me to take them if i thought i needed them. it's been about 10 days since i started them again.
Submitted: 4 years ago.
Category: Health
Expert:  Susan Ivy replied 4 years ago.
Hello and thank you for using JustAnswer Health for your question.

What is your question? Have you improved since starting the Abilify? Are you still smoking the weed (it works as a depressant, although initially there is some euphoria).

What symptoms are you having?
Customer: replied 4 years ago.
my question is am i really bipolar 1 or is it possible i have been misdiagnosed again and maybe i have substance induced mood disorder instead. i can't tell a diiference with the abilify right now and i have NEVER noticed anything different when i've been on all my meds and when i have gone off them, either on purpose or accidentally. i quit smoking dope 3 days ago and only smoke about 5 cigarettes/day since three days ago. i used to smoke at least a pack a day if not more. i currently have no symptoms of depression or mania (my psychiatrist agrees). i physically feel great, emotionally feel great and my overall mood is great!
Expert:  Susan Ivy replied 4 years ago.
First of all, it will take much longer for the THC to get out of your system, likely one month at the least depending on how much you smoked daily and the strength of the Marijuana (it stores in the fat, so is metabolized slowly out of the body).

If you are taking the Abilify, and you feel great, then it is likely that the Abilify is helping you. Typically, a person that did not need the Abilify would feel miserable when taking it.

I think it is great that you are listening to your doctor, as well as asking questions here. It would be a worrisome sign if you did not try to communicate about your situation. I encourage you to continue to do this, while at the same time raising any concerns that you have.

If you have Bipolar I (periods of mania) then going off of medication repeatedly could after time allow your brain to deteriorate, and can make your future response to medications less than optimum. That is what has been found in long term studies of those with Bipolar I. In other words, those that complied with medication had a life expectancy which was normal as well as remained functional their whole life. Those with Bipolar I that repeatedly went off medication so that they had periods of mania, more often suffered long term mental consequences and shorter life expectancy.

I am not saying that to scare you, but just to give you information so that you will continue working with your doctors and continue to ask questions rather than making rash decisions.

To respond specifically to whether it is possible that you had a substance induced mood disorder, I'd need more about your history, such as what drugs you were taking when you were first diagnosed, and what your symptoms were when you were first diagnosed.



Susan Ivy, Nurse (RN)
Category: Health
Satisfied Customers: 4057
Experience: BSN, MSN, CNS
Susan Ivy and 3 other Health Specialists are ready to help you

JustAnswer in the News:

 
 
 
Ask-a-doc Web sites: If you've got a quick question, you can try to get an answer from sites that say they have various specialists on hand to give quick answers... Justanswer.com.
JustAnswer.com...has seen a spike since October in legal questions from readers about layoffs, unemployment and severance.
Web sites like justanswer.com/legal
...leave nothing to chance.
Traffic on JustAnswer rose 14 percent...and had nearly 400,000 page views in 30 days...inquiries related to stress, high blood pressure, drinking and heart pain jumped 33 percent.
Tory Johnson, GMA Workplace Contributor, discusses work-from-home jobs, such as JustAnswer in which verified Experts answer people’s questions.
I will tell you that...the things you have to go through to be an Expert are quite rigorous.
 
 
 

What Customers are Saying:

 
 
 
  • I can go as far as to say it could have resulted in saving my sons life and our entire family now knows what bipolar is and how to assist and understand my most wonderful son, brother and friend to all who loves him dearly. Thank you very much Corrie Moll Pretoria, South Africa
< Last | Next >
  • I can go as far as to say it could have resulted in saving my sons life and our entire family now knows what bipolar is and how to assist and understand my most wonderful son, brother and friend to all who loves him dearly. Thank you very much Corrie Moll Pretoria, South Africa
  • I thank-you so much! It really helped to have this information and confirmation. We will watch her carefully and get her in for the examination and US right away if things do not improve. God bless you as well! Claudia Albuquerque, NM
  • Outstanding response time less than 6 minutes. Answered the question professionally and with a great deal of compassion. Kevin Beaverton, OR
  • Suggested diagnosis was what I hoped and will take this info to my doctor's appointment next week.
    I feel better already! Thank you.
    Elanor Tracy, CA
  • Thank you to the Physician who answered my question today. The answer was far more informative than what I got from the Physicians I saw in person for my problem. Julie Lockesburg, AR
  • You have been more help than you know. I seriously don't know what my sisters situation would be today if you had not gone above and beyond just answering my questions. John and Stefanie Tucson, AZ
  • I have been dealing with an extremely serious health crisis for over three years, and one your physicians asked me more questions, gave me more answers and encouragement than a dozen different doctors who have been treating me!! Janet V Phoenix, AZ
 
 
 

Meet The Experts:

 
 
 
  • Nurse Milli, RN

    Nurse (RN)

    Satisfied Customers:

    4043
    20 years experience in many areas of Nursing. Both Hospital and Private Practice experience.
< Last | Next >
  • http://ww2.justanswer.com/uploads/NU/nursescare4u/2013-3-31_03429_JApic.64x64.jpg Nurse Milli, RN's Avatar

    Nurse Milli, RN

    Nurse (RN)

    Satisfied Customers:

    4043
    20 years experience in many areas of Nursing. Both Hospital and Private Practice experience.
  • http://ww2.justanswer.com/uploads/agketch/2008-7-14_184046_drketchresized.jpg Dr. Ketch's Avatar

    Dr. Ketch

    Doctor

    Satisfied Customers:

    102
    Medical Degree, Former Assistant Professor at School of Medicine at Yale University
  • http://ww2.justanswer.com/uploads/FA/FamilyPhysician/2013-8-31_191624_JA550x500Photo.64x64.jpg Family Physician's Avatar

    Family Physician

    Doctor (MD)

    Satisfied Customers:

    5622
    Emergency Medicine and Family Practice for over 26 years
  • http://ww2.justanswer.com/uploads/drphophalia/2007-08-23_095626_dr._arun_phophalia.jpg Dr. Arun Phophalia's Avatar

    Dr. Arun Phophalia

    Doctor (MD)

    Satisfied Customers:

    17025
    MBBS, MS (General Surgery), Fellowship in Sports Medicine
  • http://ww2.justanswer.com/uploads/VA/VANP/2012-6-6_235535_Skye2.64x64.jpg A. Schuyler, NP's Avatar

    A. Schuyler, NP

    Nurse Practitioner

    Satisfied Customers:

    12170
    Board Certified NP, MS, RN. Private practice & hospitalist
  • http://ww2.justanswer.com/uploads/TA/tazechip/2012-6-7_135230_drpic.64x64.png Dr. Chip's Avatar

    Dr. Chip

    Doctor (MD)

    Satisfied Customers:

    10029
    Over 20 yrs of Family Practice
  • http://ww2.justanswer.com/uploads/neurosurg/2009-10-06_120923_profile.jpg Dr. Mark's Avatar

    Dr. Mark

    Doctor (MD)

    Satisfied Customers:

    6234
    U.S. Physician/Surgeon in Neurosurgery